MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-11
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is in progress to determine the cause of this reported event.An rma was issued to evaluate the single-port monopolar curved scissors tip.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.A review of the site's complaint did show patient identifier (b)(6) as a related complaint (in the same procedure, another instrument had a fragment fall into the patient).
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the surgeon had been operating for more than 2 hours when the single-port monopolar curved scissors (mcs) tip fell off of the single-port mcs instrument.A new tip was installed, and the procedure continued using the mcs instrument.The fragment was retrieved during the same procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: only 1 instrument had a failure.These items were inspected before use and no irregularities were noted.The surgical task was manipulating tissue.The surgeon was unaware of the malfunction until the piece that fell of was seen in the field.Approximately 2 hours as indicated in the initial paperwork that was filled out for the return.No function or collision issues were noted.Instrument performed normally up until the piece was noticed in the field.Wrist straight, normal removal, no cannula damage, no other damage noted.Fragments retrieved with another instrument.Fragments retrieved confirmed visually.No additional procedures were required and there was no post operative test performed.The procedure was completed robotically.There was no patient injury, and the patient did not return due to issue.No media available for review.
 
Additional Manufacturer Narrative
The single-port (sp) monopolar curved scissors (mcs) tip has been evaluated by the failure analysis (fa) team.Fa was not able to reproduce or confirm the reported complaint.The sp mcs tip was installed on an in-house instrument and did not fall off the in-house instrument.Additional observations not reported by site that are not related to the customer reported complaint: the sp mcs tip failed the fit test with tip recognition failure.The sp mcs tip was found to have a broken lance.A piece approximately 0.086" x 0.06" in size was missing and not returned with the sp mcs tip.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17999885
Report Number2955842-2023-19559
Device Sequence Number7548702
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(10)K10221006
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-11
Device Catalogue Number430035
Device Lot NumberK10221006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown